Click to search

Acute poisoning with clenbuterol--a case report.

Chodorowski Z, et al. Przegl Lek. 1997.

Abstract

In the paper we have described a case of acute, unintentional intoxication with clenbuterol, a selective beta 2-agonist. A 21-year-old bodybuilder to improve his physical fitness and to increase his muscle bulk was using clenbuterol in a dose of two tablets (20 mg) daily for a week before poisoning. On a day of acute intoxication he drank orange juice containing 48 tablets (4.8 g) of clenbuterol, which had been placed there by his friends. The patient was admitted to our clinic with tachycardia at rate 160 bpm, headache, dizziness, tremor, sweats, muscle weakness, agitation. Serum potassium concentration was 2.6 mmol/L, blood glucose level 18.7 mmol/L. All the symptoms and biochemical abnormalities disappeared after intravenous treatment with propranolol (1.0 mg) and potassium chloride (60 mmol) within five hour period. This case indicates that more attention should be paid to clenbuterol widely used as a stimulant by athletes, especially by bodybuilders.

PMID

9478104 [Indexed for MEDLINE]